Homotopy method for positive solutions of p-Laplace inclusions


In this paper the compression-expansion fixed point theorems are extended to operators which are compositions of two multi-valued nonlinear maps and satisfy compactness conditions of Mönch type with respect to the weak or the strong topology. As an application, the existence of positive solutions for p-Laplace inclusions is studied.


Radu Precup
Department of Mathematics Babes-Bolyai University, Cluj-Napoca, Romania

Jean-Francois Couchouron
Universite de Metz Mathematiques INRIA Lorraine Ile du Saulcy 57045 Metz, France



Paper coordinates

J.-F. Couchouron, R. Precup, Homotopy method for positive solutions of p-Laplace inclusions, Topol. Methods Nonlinear Anal. 30 (2007) no. 1, 157-169.


About this paper


Topological Methods in Nonlinear Analysis

Publisher Name

Print ISSN
Online ISSN

google scholar link

[1] W. Allegretto and Yin Xi Huang, A Picone’s identity for the p-Laplacian and applications, Nonlinear Anal. 32 (1998), 819–830.
[2] G. Anello, Multiple nonnegative solutions for elliptic boundary value problems involving the p-Laplacian, Topol. Methods Nonlinear Anal. 26 (2005), 355–366.
[3] C. Azizieh and P. Cl´ement, A priori estimates and continuation methods for positive solutions of p-Laplace equations, J. Differential Equations 179 (2002), 213–245.
[4] E. Benedetto, C1+α local regularity of weak solutions of degenerate elliptic equation, Nonlinear Anal. 7 (1983), 827–850.
[5] A. Cellina, A. Fryszkowski and T. Rzezuchowski, Upper semicontinuity of Nemytskij operators, Ann. Math. Pura Appl. 160 (1991), 321–330.
[6] J.-F. Couchouron and R. Precup, Existence principles for inclusions of Hammerstein type involving noncompact acyclic multivalued maps, Electron. J. Differential Equations 2002 (2002), no. 4, 1–21.
[7] , Anti-periodic solutions for second order differential inclusions, Electron. J. Differential Equations 2004 (2004), no. 124, 1–17.
[8] G. Dinca and P. Jebelean, Une m´ethode de point fixe pour le p-laplacien, C. R. Acad. Sci. Paris 324 (1997), 165–168.
[9] D. G. de Figueiredo, P.-L. Lions and R. D. Nussbaum, A priori estimates and existence of positive solutions of semilinear elliptic equations, J. Math. Pures et Appl. 61 (1982), 41–63.
[10] D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, Springer, Berlin, 1983.
[11] M. Kamenskiı, V. Obukhovskiı and P. Zecca, Condensing Multivalued Maps and Semilinear Differential Inclusions in Banach Spaces, Walter de Gruyter, Berlin, 2001.
[12] R. Nussbaum, Positive solutions of nonlinear elliptic boundary value problems, J. Math. Anal. Appl. 51 (1975), 461–482.
[13] D. O’Regan and R. Precup, Positive solutions of nonlinear systems with p-Laplacian on finite and semi-infinite intervals, submitted.
[14] R. Precup, Fixed point theorems for decomposable multivalued maps and applications, Z. Anal. Anwendungen 22 (2003), 843–861.
[15] D. Ruiz, A priori estimates and existence of positive solutions for strongly nonlinear problems, J. Differential Equations 199 (2004), 96–114.
[16] J. Serrin and H. Zou, Cauchy–Liouville and universal boundedness theorems for quasilinear elliptic equations and inequalities, Acta Math. 189 (2002), 79–142.
[17] M. A. S. Souto, A priori estimates and existence of positive solutions of nonlinear cooperative elliptic systems, Differential Integral Equations 8 (1995), 1245–1258.
[18] F. de Thelin, Resultats d’existence et de non-existence pour la solution positive et bornee d’une e.d.p. elliptique non lineaire, Ann. Fac. Sci. Toulouse Math. 8 (1987), 375–389.
[19] J. L. Vasquez, A strong maximum principle for quasilinear elliptic equations, Appl.  Math. Optim. 12 (1984), 191–202.


Related Posts